Rocky Mountain Journal of Mathematics

On the Space of Oriented Geodesics of Hyperbolic 3-Space

Nikos Georgiou and Brendan Guilfoyle

Full-text: Open access

Article information

Rocky Mountain J. Math. Volume 40, Number 4 (2010), 1183-1219.

First available in Project Euclid: 30 August 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 51M09: Elementary problems in hyperbolic and elliptic geometries
Secondary: 51M30: Line geometries and their generalizations [See also 53A25]

Kaehler structure hyperbolic 3-space isometry group


Georgiou, Nikos; Guilfoyle, Brendan. On the Space of Oriented Geodesics of Hyperbolic 3-Space. Rocky Mountain J. Math. 40 (2010), no. 4, 1183--1219. doi:10.1216/RMJ-2010-40-4-1183.

Export citation


  • N. Georgiou and B. Guilfoyle, A characterization of Weingarten surfaces in hyperbolic $3$-space, preprint, (2007) [math.DG/0709.2441].
  • B. Guilfoyle and W. Klingenberg, An indefinite Kähler metric on the space of oriented lines, J. London Math. Soc. 72 (2005), 497-509.
  • --------, A neutral Kähler metric on the space of time-like lines in Lorentzian $3$-spaces, preprint, Publisher?\uline\qquad\qquad, city of publication?\uline\qquad\qquad (2006) math.DG/0608782.
  • --------, A neutral Kähler surface with applications in geometric optics, in Recent developments in pseudo-Riemannian geometry, D.V. Alekseevsky and H. Baum, eds., European Mathematical Society Publishing House, to appear.
  • N.J. Hitchin, Monopoles and geodesics, Comm. Math. Phys. 83 (1982), 579-602.
  • S. Kobayashi and K. Nomizu, Foundations of differential geometry, Volume II, Wiley and Sons, New York, 1996.
  • M. Kokubu, et al., Singularities of flat fronts in hyperbolic space, Pacific J. Math. 221 (2005), 303-352.
  • J.G. Ratcliffe, Foundations of hyperbolic manifolds, Springer-Verlag, New York, 1994.
  • P. Roitman, Flat surfaces in hyperbolic space as normal surfaces to a congruence of geodesics, Tohoku Math. J. 59 (2007), 21-37.
  • M. Salvai, On the geometry of the space of oriented lines in Euclidean space, Manuscr. Math. 118 (2005), 181-189.
  • --------, On the geometry of the space of oriented lines of hyperbolic space, Glasgow Math. J. 49 (2007), 357-366.
  • A. Small, Surfaces of constant mean curvature $1$ in $\bH^3$ and algebraic curves on a quadric, Proc. Amer. Math. Soc. 122 (1994), 1211-1220.
  • K. Weierstrass, Untersuchungen über die Flächen, deren mittlere Krümmung überall gleich Null ist, Monats. Akad. Wiss. Berlin (1866), 612-625.
  • E.T. Whittaker, On the partial differential equations of mathematical physics, Math. Ann. 57 (1903), 333-355.
  • D. Zwillinger, Handbook of differential equations, Academic Press, New York, 1989.